Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 72, NWS Columbia, SC

June 26, 2010Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2010, 8:25 PM EDT for Burke County, Georgia. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2010, 8:25 PM EDT (00:25 UTC)
Expired
Jun 26, 2010, 9:15 PM EDT
In force
50 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:30 PM EDTTSTM WND DMG6 Wnw Girard, GASHERIFF DISPATCH REPORTED TREES DOWN ALONG THOMPSON BRIDGE ROAD AND CREEK ROAD.
Jun 26, 8:30 PM EDTTSTM WND DMG8 E Waynesboro, GASHERIFF DISPATCH REPORTED TREES DOWN ALONG SEVEN OAKS AND THOMPSON BRIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2914 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS52 KCAE 270025
SVRCAE
GAC033-270115-
/O.NEW.KCAE.SV.W.0072.100627T0025Z-100627T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
825 PM EDT SAT JUN 26 2010

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 915 PM EDT

* AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SARDIS AND MOVING          
  SOUTHEAST AT 15 TO 20 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GIRARD

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

LAT...LON 3294 8186 3292 8192 3292 8195 3301 8208
      3318 8177 3317 8176 3314 8174 3311 8168
      3303 8157 3291 8175 3291 8178
TIME...MOT...LOC 0025Z 321DEG 22KT 3293 8167

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:40 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 26, 7:40 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
740 PM EDT SAT JUN 26 2010

.SYNOPSIS...
A WEAK TROUGH WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND
WITH ABOVE NORMAL TEMPERATURES REMAINING. SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED. A STRONG COLD FRONT WILL MOVE
THROUGH THE REGION TUESDAY POSSIBLY BRINGING COOLER AND DRIER AIR
TO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER RIDGE CONTINUES OVER THE SOUTHEASTERN STATES...CENTERED OFF
THE GEORGIA/FLORIDA COAST. WEAK SURFACE CONVERGENCE ACROSS CENTRAL
SOUTH CAROLINA ASSOCIATED WITH WEAK TROUGH. AIR MASS MODERATELY
UNSTABLE BUT HIGH LFC...NEAR 9000 FT...AND LACK OF STRONG TRIGGER
LIMITING CONVECTIVE DEVELOPMENT. SHORT WAVE OVER NORTHWEST GEORGIA
TRIGGERING A FEW SHOWERS IN THE UPSTATE REGION...STORMS LIKELY TO
ADVECT SOUTHEAST. PLAN ON LOW CHANCE POPS THIS AFTERNOON AND EARLY
EVENING...ALREADY CUT POPS FROM PREVIOUS FORECAST BASED ON THE
CURRENT TRENDS. EXPECT ANY SHOWERS TO DIMINISH DURING THE EVENING.
GUIDANCE LOWS LOOK GOOD IN THE LOW TO MID 70S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE MODELS STILL SHOW THAT THE SURFACE TROUGH SHOULD REMAIN OVER
THE REGION INTO SUNDAY. SREF/MOS SUGGEST BETTER CHANCE OF
THUNDERSTORMS ACROSS GEORGIA INTO THE PIEDMONT WHERE STRONGER
INSTABILITY AND MOISTURE IS LOCATED...WITH LOWER POPS TO THE NORTHEAST
INTO THE PEE DEE. MODELS SUGGEST SOME WEAK SHORT WAVES POSSIBLY
MOVING OVER RIDGE ENHANCING CONVECTIVE DEVELOPMENT. PLAN ON GOOD
CHANCE CSRA/WEST MIDLANDS AND SLIGHT CHANCE PEE DEE SUNDAY
AFTERNOON. LONG WAVE UPPER TROUGH DEVELOPING IN THE GREAT
LAKES/NORTHEAST MONDAY. THIS WILL HELP DRIVE A COLD FRONT TOWARD
THE REGION MONDAY AND INCREASE CHANCE SHOWERS/THUNDERSTORMS. ALTHOUGH
MOISTURE FLUX INTO THE REGION APPEARS WEAK...AIR MASS LIKELY
MODERATELY UNSTABLE AND LOW LEVEL CONVERGENCE LIKELY BECOMING
ENHANCED. MOS TEMPERATURE GUIDANCE LOOKS OK AND ACCEPTED.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EASTERN UPPER TROUGH AMPLIFYING TUESDAY WITH COLD FRONT MOVING
THROUGH THE AREA LATE TUESDAY...GOOD GEFS SUPPORT FOR TIMING. THIS
PATTERN SHOULD BRING SOME RELIEF TO THE ABOVE NORMAL TEMPS BY THE
MIDDLE OF THE WEEK AS A COLD FRONT PUSHES THROUGH. SCATTERED TO
NUMEROUS SHOWERS OR STORMS MAY BE FOUND THROUGH
WEDNESDAY...ALTHOUGH BEST CHANCE APPEARS TO BE TUESDAY AHEAD OF
APPROACHING COLD FRONT. THE COLD FRONT MAY PUSH FAR ENOUGH SOUTH
TO DRY THINGS OUT THURSDAY. COOL DOWN BEHIND THE FRONT WILL BE
NOTICEABLE...WITH AFTERNOON HIGHS ONLY IN THE LOWER 90S/UPPER 80S
FROM TUESDAY ONWARD.

&&

.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD...EXCEPT FOR A
BRIEF PERIOD OF MVFR CONDITIONS AT AGS/OGB FOR FOG BETWEEN 09Z AND
13Z.

RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE TO DOMINATE THE WEATHER
PATTERN THROUGH THE TAF PERIOD. WITH HOT MOIST AIR MASS IN PLACE
EXPECT SUFFICIENT INSTABILITY TO PRODUCE SCATTERED AFTERNOON AND
EVENING TSTMS. ACTIVITY CONTINUES ACROSS THE REGION THIS EVENING AND
WILL NEED TO MENTION VCTS OR TEMPO FOR CONVECTION FOR A COUPLE OF
HOURS. BY MIDNIGHT...EXPECT ACTIVITY TO HAVE DIMINISHED OR MOVED
AWAY FROM THE CWA. ON SUN...VERY SIMILAR SETUP WITH TROF ACRS THE
UPSTATE AND WARM MOIST AIRMASS OVER THE REGION. PROBABILITY NOT HIGH
ENOUGH TO PUT INTO TAF SO WILL PLACE CB IN CLOUD GROUP.

EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON CONVECTION IS
POSSIBLE THIS WEEKEND WITH BRIEF MVFR/IFR WITHIN CONVECTION.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Jun 26, 3:37 AM EDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
337 AM EDT SAT JUN 26 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
337 AM EDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. LIGHTNING AND BRIEF PERIODS OF HEAVY RAINFALL WILL BE
THE MAIN THREATS WITH ANY THUNDERSTORMS THAT DEVELOP.
HOWEVER...AN ISOLATED SEVERE THUNDERSTORM WILL STILL BE A
POSSIBILITY AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 5:54 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
554 PM EDT SAT JUN 26 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             COLUMBIA                34.11N 80.86W
06/26/2010  U0.50 INCH       RICHLAND           SC   PUBLIC

&&

TTH
Special weather statement, Jun 26, 6:39 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
639 PM EDT SAT JUN 26 2010

SCZ028-262345-
RICHLAND-
639 PM EDT SAT JUN 26 2010

...A STRONG THUNDERSTORM WAS AFFECTING RICHLAND COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DENTSVILLE...MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THE STORM WILL ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS
FROM 1 TO 2 INCHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Local storm report, Jun 26, 6:40 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
640 PM EDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 S BISHOPVILLE         34.21N 80.25W
06/26/2010                   LEE                SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREES DOWN ON ST. CHARLES ROAD
            IN BISHOPVILLE AT 610 PM.

&&

TTH
Special weather statement, Jun 26, 6:58 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
658 PM EDT SAT JUN 26 2010

SCZ031-262345-
SUMTER-
658 PM EDT SAT JUN 26 2010

...A STRONG THUNDERSTORM WAS AFFECTING SUMTER COUNTY...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OAKLAND...OR 7 MILES WEST OF SUMTER...MOVING
SOUTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  5 MILES WEST OF MILLWOOD BY 705 PM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.

TTH
Special weather statement, Jun 26, 7:05 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
705 PM EDT SAT JUN 26 2010

SCZ027-030-035-036-262345-
AIKEN-BARNWELL-LEXINGTON-ORANGEBURG-
705 PM EDT SAT JUN 26 2010

...A STRONG THUNDERSTORM WAS AFFECTING AIKEN...BARNWELL...LEXINGTON
AND ORANGEBURG COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAGENER AND MOVING EAST AT 30 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.